MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description: the emag® system is an in vitro diagnostic medical device intended for the automated isolation (purification and concentration) of total nucleic acids (rna/dna) from biological specimens, with liquid and homogeneous properties (as part of their natural characteristics or after pre-treatment).For in vitro diagnostic applications, the emag® system is intended to be used in clinical laboratories only.The emag® system has been validated with biomérieux reagents and applications.Biomérieux is not responsible for the validation of third party applications and/or third party commercial kits.Issue description: on (b)(6) 2024, a customer in the united states notified biomérieux of an instrument error leading to a delay in results when using emag®reference 418591 serial number (b)(6).The customer reported lysis buffer overflowing on right side of emag, leading them to force shutdown of the instrument.After investigation on site by fse, the issue was found to be related to a weakness of a quick connector on the dispense line, leading to buffer leakage inside the instrument.The instrument was repaired, cleaned, and released for use.At the time of this assessment, there was no indication of patient harm or incorrect treatment.The customer reported a delay >24 hours due to sample testing being delayed due to the issue.The customer did not provide detailed information of the delayed samples or if there were multiple patients' samples.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was initiated following notification from a customer in the united states of an instrument error leading to a delay in results when using emag® reference 418591 serial number (b)(6).The customer reported lysis buffer overflowing on right side of emag, leading them to force shutdown of the instrument.1 ¿ immediate actions performed: all the quick connectors affected by the issue were replaced.The area around the connectors and the instrument was cleared by removing the crystals and wiping the spilled reagents.2 ¿ investigation the probable main root cause of the issue could be the accumulation of crystals generated by microscopic air infiltration around the sealing o-ring leading to reagent leakage combined with aging components.The reagent leaked from at least one of the four quick connectors below the process lane and to the outside of the instrument.After verifying the consumption of spare parts 6206454 - emag fittings kit and 6208600 - process lane connectors (x4), we found that the connectors on emag s/n (b)(6) were never replaced since installation.As a consequence, crystals accumulation over time likely has led to the leakage onset.3 ¿ conclusion the quick connectors have been replaced with a dedicated spare part "6208600 - process lane connectors".According to the emag service documentation for preventive maintenance procedure and pm check list, the fse has to systematically check the 8 quick connectors during the preventive maintenance (pm) and replace them if an issue is noticed.At this stage this strategy is sufficient to mitigate the risk.There is no reconsideration of the performance of emag® reference 418591.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
matt floretta
595 anglum road
hazelwood, MO 63042
MDR Report Key19491745
Report Number9615037-2024-00018
Device Sequence Number8785631
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown